Advertisement

Squareness for the Monopole-Dimer Model

  • Arvind AyyerEmail author
Article
  • 2 Downloads

Abstract

The monopole-dimer model introduced recently is an exactly solvable signed generalisation of the dimer model. We show that the partition function of the monopole-dimer model on a graph invariant under a fixed-point free involution is a perfect square. We give a combinatorial interpretation of the square root of the partition function for such graphs in terms of a monopole-dimer model on a new kind of graph with two types of edges which we call a dicot. The partition function of the latter can be written as a determinant, this time of a complex adjacency matrix. This formulation generalises Wu’s assignment of imaginary orientation for the grid graph to planar dicots. As an application, we compute the partition function for a family of non-planar dicots with positive weights.

Keywords

Monopole-dimer model Dicots Dimer model Determinantal formula Kasteleyn orientation Partition function Free energy 

Mathematics Subject Classification

82B20 05C70 

Notes

Acknowledgements

We thank Jeremie Bouttier for discussions and anonymous referees for many useful comments. This work is supported in part by the UGC Centre for Advanced Studies and by Department of Science and Technology Grants DST/INT/SWD/VR/P-01/2014 and EMR/2016/006624.

References

  1. 1.
    Arvind Ayyer. Determinants and perfect matchings. Journal of Combinatorial Theory, Series A, 120(1):304–314, 2013.MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Arvind Ayyer. A statistical model of current loops and magnetic monopoles. Mathematical Physics, Analysis and Geometry, 18(1):1–19, 2015.MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Mihai Ciucu. Enumeration of perfect matchings in graphs with reflective symmetry. J. Combin. Theory Ser. A, 77(1):67–97, 1997.MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Alessandro Giuliani, Ian Jauslin, and Elliott H. Lieb. A Pfaffian formula for monomer–dimer partition functions. Journal of Statistical Physics, 163(2):211–238, 2016.MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    V. E. Hoggatt, Jr. and Marjorie Bicknell. Roots of Fibonacci polynomials. Fibonacci Quart., 11(3):271–274, 1973.MathSciNetzbMATHGoogle Scholar
  6. 6.
    William Jockusch. Perfect matchings and perfect squares. Journal of Combinatorial Theory, Series A, 67(1):100 – 115, 1994.MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Pieter W Kasteleyn. The statistics of dimers on a lattice: I. the number of dimer arrangements on a quadratic lattice. Physica, 27(12):1209–1225, 1961.zbMATHCrossRefGoogle Scholar
  8. 8.
    Richard Kenyon. Local statistics of lattice dimers. Ann. Inst. H. Poincaré Probab. Statist., 33(5):591–618, 1997.MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    William F. Trench. On the eigenvalue problem for Toeplitz band matrices. Linear Algebra Appl., 64:199–214, 1985.MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Tai Tsun Wu. Dimers on rectangular lattices. Journal of Mathematical Physics, 3:1265, 1962.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2020

Authors and Affiliations

  1. 1.Department of MathematicsIndian Institute of ScienceBangaloreIndia

Personalised recommendations